MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ALTRUA 60; IMPLANTABLE DEVICE

BOSTON SCIENTIFIC CORPORATION ALTRUA 60; IMPLANTABLE DEVICE
Model Number S602
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This product has not been returned to boston scientific, and as a result, laboratory analysis could not be conducted.The associated investigation determined that battery status indicators were different than expected based on information provided to boston scientific.Factors influencing the estimated longevity remaining calculation include pacing rate, amplitude, pulse-width and lead impedance.Any (even slight) changes in these factors will impact the battery consumption calculation and therefore the remaining longevity estimate.Please refer to the description for more information regarding the specific circumstances of this event.Please note this pacemaker's battery was designed to estimate remaining longevity (and trigger corresponding device replacement indicators) based on the pacing capacitor charge time, which progressively increases as the battery depletes.These pacemakers were not designed with an ability to calculate remaining longevity for every possible current drain, which may cause replacement indicators to trigger earlier than what was previously estimated; however, it does not negatively impact the use, operation, safety, or performance of the device.
 
Event or Problem Description
It was reported that this implantable pacemaker longevity three months ago was one and a half year remaining and recently longevity was noted at more than five years with output is auto 5 volts.Boston scientific technical services (ts) reviewed and discussed that device diagnostics appears normal.This is possibly device reset that clears battery, device logbook and daily measurements.Moreover, the auto output was likely associated with the reset.Ts then suggested to bring patient in to test threshold and program appropriately.Furthermore, ts suggested to replace device if diagnostic have not returned in two to four weeks.The device remains in service and has been implanted for almost 15 years.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
This product has not been returned to boston scientific, and as a result, laboratory analysis could not be conducted.The associated investigation determined that battery status indicators were different than expected based on information provided to boston scientific.Factors influencing the estimated longevity remaining calculation include pacing rate, amplitude, pulse-width and lead impedance.Any (even slight) changes in these factors will impact the battery consumption calculation and therefore the remaining longevity estimate.Please refer to the description for more information regarding the specific circumstances of this event.Please note this pacemaker's battery was designed to estimate remaining longevity (and trigger corresponding device replacement indicators) based on the pacing capacitor charge time, which progressively increases as the battery depletes.These pacemakers were not designed with an ability to calculate remaining longevity for every possible current drain, which may cause replacement indicators to trigger earlier than what was previously estimated; however, it does not negatively impact the use, operation, safety, or performance of the device.This product has not been returned for analysis.This report will be updated should additional information become available or if analysis is completed.
 
Event or Problem Description
It was reported that this implantable pacemaker longevity three months ago was one and a half year remaining and recently longevity was noted at more than five years with output is auto 5 volts.Boston scientific technical services (ts) reviewed and discussed that device diagnostics appears normal.This is possibly device reset that clears battery, device logbook and daily measurements.Moreover, the auto output was likely associated with the reset.Ts then suggested to bring patient in to test threshold and program appropriately.Furthermore, ts suggested to replace device if diagnostic have not returned in two to four weeks.The device remains in service and has been implanted for almost 15 years.No adverse patient effects were reported.Additional information indicated that the device was explanted and replaced.No additional adverse patient effects were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, detailed mechanical and electrical testing was performed on the device.The device battery status was not as expected.The device functioned normally throughout testing.Laboratory analysis determined that this device experienced normal battery depletion; however, the estimated longevity remaining value appeared to decrease more quickly than expected between routine follow-ups.Factors influencing the estimated longevity remaining calculation include pacing rate, amplitude, pulse-width and lead impedance.Any (even slight) changes in these factors will impact the battery consumption calculation and therefore the remaining longevity estimate.Please note that, despite the drop in estimated longevity remaining, the actual battery condition did not change significantly between follow-ups.In summary, it was determined that this device experienced normal battery depletion, but declared eol earlier than previously estimated.Of note, the estimated remaining battery longevity of this pacemaker was designed to be calculated (and trigger corresponding device replacement indicators) based on the pacing capacitor charge time, which progressively increases as the battery depletes.These pacemakers were not designed with an ability to calculate remaining longevity for every possible current drain, which may cause replacement indicators to trigger earlier than what was previously estimated; however, it does not negatively impact the use, operation, safety, or performance of the device.This product has not been returned to boston scientific, and as a result, laboratory analysis could not be conducted.The associated investigation determined that battery status indicators were different than expected based on information provided to boston scientific.Factors influencing the estimated longevity remaining calculation include pacing rate, amplitude, pulse-width and lead impedance.Any (even slight) changes in these factors will impact the battery consumption calculation and therefore the remaining longevity estimate.Please refer to the description for more information regarding the specific circumstances of this event.Please note this pacemaker's battery was designed to estimate remaining longevity (and trigger corresponding device replacement indicators) based on the pacing capacitor charge time, which progressively increases as the battery depletes.These pacemakers were not designed with an ability to calculate remaining longevity for every possible current drain, which may cause replacement indicators to trigger earlier than what was previously estimated; however, it does not negatively impact the use, operation, safety, or performance of the device.This product has not been returned for analysis.This report will be updated should additional information become available or if analysis is completed.

Brand Name
ALTRUA 60
Common Device Name
IMPLANTABLE DEVICE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
GUIDANT CRM CLONMEL IRELAND
guidant ireland
cashel rd.
clonmel, tipperary ireland
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key17133518
Report Number2124215-2023-30830
Device Sequence Number6487373
Product Code LWP
UDI-Device Identifier00802526484476
UDI-Public00802526484476
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
N970003/S096
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/06/2010
Device Model NumberS602
Device Catalogue NumberS602
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/24/2023
Supplement Date Received by Manufacturer06/27/2023
11/30/2023
Initial Report FDA Received Date06/15/2023
Supplement Report FDA Received Date07/18/2023
12/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale